Effects of Stimulants Medications on ADHD Patients

John Neyman Jr
Dr. John is a counselor and therapist to ADHD children and their parents

Do the ADHD medications can create effects on the body?

We must all be aware that whatever medication we take, there are corresponding side effects. However, how we cope with it matters next. Usually, side effects intensity and occurrence depends on how the body reacts on the certain medication. This goes the same with ADHD patients that are taking their medications.

As parents for children with ADHD, it is normal for them to desire to have their children live a normal life and enjoy like other normal children.

One of the medications the ADHD are taking is the stimulant. This can give a relief on the inattentiveness and the hyperactivity of the ADHD patient. It is important to seek a medical advice before taking such medication since the effect of a certain medication taken usually depends on the ADHD’s case, the symptoms, and how their body reacts to it.

It has been studied that the stimulant medications that are taken by the ADHD patients for a short period of time like a year or even two years will eventually help treat the ADHD from the symptoms of inattentiveness and hyperactivity. However, you must be aware of its side effects. How to know it? Firstly, you must ask your attending physician about the pros and cons about it.

There are researchers that says that ADHD children can perform well in their school and even can behave right at home when the symptoms of ADHD is being controlled and monitored well. It is also been said that those ADHD patients that are taking stimulant medications have a positive result compared to those that are not taking it. However, those children that took the stimulant medications usually encountered problems and side effects by the time they reach their adolescence. Constant monitoring and having follow up the ADHD symptoms while taking stimulant medication can help to evaluate the condition of the ADHD patient and you may be free from any untoward things that may happen.

So what are the possible side effects in taking stimulant medication in a long term treatment? The effects are loss of appetite that can result to weight loss. This usually happens within the first few weeks of taking the medication. Nevertheless, the weight loss can be gained again after the first month of stimulant treatment.

The developmental growth may be affected as it may become slow or get retarded. On the other hand, they can still engage with their friends by allowing them to join in certain activities that they are capable of doing.

Systems may be affected such as the heart rate which may increase as well as the blood pressure. This however rarely happens to those ADHD children. On the adult ADHD, there can be a minimal decrease in their blood pressure and heart rate.

Never hesitate to consult your attending physician when any of this matter occurs on ADHD patients.

This entry was posted in ADHD. Bookmark the permalink.

Comments are closed.